Alert archive / Florida / Wind Chill Advisories in 2008
Wind Chill Advisory 7, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this wind chill advisory at Nov 18, 2008, 3:33 AM EST for 6 counties in Florida. It took effect at Nov 19, 2008, 12:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2008, 3:33 AM EST (08:33 UTC)
- In effect from
- Nov 19, 2008, 12:00 AM EST
- Expired
- Nov 19, 2008, 9:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2641 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this wind chill advisory went out at Nov 18, 2:54 AM EST, 39 minutes earlier.
Area forecast discussion, Nov 18, 2:54 AM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
254 AM EST TUE NOV 18 2008
...FREEZING OVERNIGHT TEMPS IN THE NATURE COAST AND LOW WIND
CHILL VALUES PLUS NEAR RECORD TEMPS AREAWIDE...
.SHORT TERM (TODAY-THURSDAY)...WELL ADVERTISED COLD SNAP CONTINUES
AS UPPER LONGWAVE TROF OVER THE EASTERN U.S. PUSHES ANOTHER COLD
FRONT THRU THE AREA TODAY WITH STRONG...COLD AND VERY DRY
CANADIAN HIGH PRESSURE FILTERING INTO THE REGION TODAY ON BREEZY
NORTHERLY FLOW. DAYTIME TEMPS REMAIN COOL TODAY AND EXPECT POST
FRONT TEMPS TO REMAIN STEADY OR FALL SLIGHTLY BEFORE PLUMMETING
AFTER SUNSET.
OVERNIGHT EXPECT ADVECTIVE TYPE FREEZE WITH TIGHT GRADIENT AS
N WINDS REMAIN UP THRU THE NIGHT. HAVE ISSUED HARD FREEZE WARNING
FOR LEVY COUNTY AND FREEZE WARNING SWARD THRU PASCO COUNTY. ALSO
EXPECT DRAINAGE FLOW TO ALLOW POCKETS OF SHORT DURATION NEAR FREEZING
TEMPS INTO INTERIOR NORMALLY COLDER LOCATIONS OF CENTRAL AND SW
FL. WINDS TO REMAIN UP FOR LOW WIND CHILL VALUES AREAWIDE AND HAVE
ISSUED WIND CHILL ADVISORIES FOR ALL ZONES INTO WED MORNING AS
WELL. MIN TEMPS EXPECTED TO BREAK RECORDS IN MANY LOCATIONS REFER
TO THE LATEST PNS FOR PREVIOS RECORD LOWS AND OUR OTHER NUMEROUS
NWS PRODUCTS FOR EXACT FCST LOWS NUMBERS.
WED...DRY COLD NW FLOW ALOFT CONTINUES AS SFC HIGH SETTLES INTO
THE REGION EVEN UNDER SUNNY SKIES MAX TEMPS WILL STRUGGLE TO REACH
60 DEGREES OVER THE NATURE COAST TO LOWER 60S AROUND THE BAY AREA
TO MID-UPPER 60S IN SW FL WITH AGAIN NEAR RECORD LOW MAX TEMPS.
WED NT...EXPECT OPTIMAL RADIATIONAL COOLING WITH CLEAR SKIES AND
LIGHT WINDS FOR FREEZING TEMPS OVER THE NATURE COAST...HAVE ISSUED
FREEZE WATCH FOR THAT AREA AND AGAIN POSSIBLE TO SEE MORE NEAR
RECORD MIN TEMPS.
THU...CONDITIONS TO SLIGHTLY MODIFY WITH WARMER TEMPS BUT YET
ANOTHER DRY...BUT NOT QUITE AS COLD...COLD FRONT TO MOVE INTO THE
REGION LATE THUR.
.LONG TERM (THURSDAY NIGHT - MONDAY)...STRONG HIGH PRESSURE FROM THE
CANADIAN PRAIRIES TO THE U.S. PLAINS THU NIGHT SHIFTS SOUTH FRI AND
THEN TRACKS EAST...ACROSS THE OHIO VALLEY AND SOUTHEASTERN STATES...
TO THE ATLANTIC COASTAL WATERS BY MON. THIS WILL PROVIDE A DRY AND
COLD NORTHERLY FLOW THAT GRADUALLY BECOMES MORE NORTHEASTERLY WITH
MODERATING TEMPERATURES...APPROACHING AVERAGE FOR THE START OF NEXT
WEEK.
&&
.AVIATION (18/06Z - 19/06Z)...VFR. THERE MAY BE A FEW CU/STRATOCU
DURING THE DAY BUT SKC WILL PREVAIL. NORTHERLY WINDS PICK UP SOME
LATE MORNING AND THEN SLACKEN AROUND SUNSET.
&&
.MARINE...COLD FRONT TO MOVE OVER THE E GULF THIS MORNING WITH
STRONG HIGH PRESSURE QUICKLY BUILDING INTO THE REGION TODAY INTO
TONIGHT ON BREEZY NORTHERLY WINDS. WINDS AND SEAS TO INCREASE
QUICKLY FROM SCA OFFSHORE AND SCEC NEAR SHORE TO SCA ALL GULF
WATERS AND SCEC OVER TAMPA BAY BY THIS AFTERNOON CONTINUING THRU
TONIGHT. THE HIGH PRESSURE CENTER TO SETTLE INTO THE REGION WED
THEN WEAKEN WITH WINDS AND SEAS SUBSIDING. ANOTHER FRONT MOVES
THRU THE REGION THURSDAY WITH ANOTHER REINFORCING AREA OF HIGH
PRESSURE WITH ELEVATED NE WINDS AND SEAS FRI INTO SAT.
&&
.FIRE WEATHER...VERY DRY AND COLD AIRMASS TO FILTER INTO THE AREA
TODAY WITH GUSTY NORTHERLY WINDS FOR RED FLAG WARNING CONDITIONS
OF LONG DURATIONS BELOW 35 PERCENT AND WINDS AROUND 15 MPH. THE
DRY AIRMASS WILL REMAIN OVER THE AREA THRU MID WEEK FOR CONTINUED LONG
DURATIONS OF CRITICALLY LOW RHS WED/THU.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 66 35 61 41 / 0 0 0 0
FMY 72 40 67 45 / 0 0 0 0
GIF 66 36 62 41 / 0 0 0 0
SRQ 67 37 63 44 / 0 0 0 0
BKV 65 27 60 28 / 0 0 0 0
SPG 66 44 61 48 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WARNING FROM 2 AM TO 8 AM EST WEDNESDAY FOR LEVY.
FREEZE WARNING FROM 2 AM TO 8 AM EST WEDNESDAY FOR CITRUS-
HERNANDO-PASCO-SUMTER.
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM EST WEDNESDAY
FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-
SUMTER.
RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM EST THIS
AFTERNOON FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-SARASOTA-
SUMTER.
FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
FOR CITRUS-HERNANDO-LEVY-SUMTER.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-SARASOTA-
SUMTER.
GULF WATERS...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 10 AM EST
WEDNESDAY FOR BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS
TO SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO SUWANNEE
RIVER OUT 20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION FROM 7 AM EST THIS MORNING THROUGH
THIS AFTERNOON FOR BONITA BEACH TO ENGLEWOOD OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-TARPON SPRINGS TO
SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO SUWANNEE RIVER
OUT 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM EST
WEDNESDAY FOR BONITA BEACH TO ENGLEWOOD OUT 20 NM-ENGLEWOOD
TO TARPON SPRINGS OUT 20 NM.
SMALL CRAFT EXERCISE CAUTION FROM THIS AFTERNOON THROUGH
WEDNESDAY MORNING FOR TAMPA BAY WATERS.
&&
SHORT TERM/MARINE....25/DAVIS
LONG TERM/AVIATION...09/RUDEHazardous weather outlook, Nov 17, 4:49 AM EST, 22 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 449 AM EST MON NOV 17 2008 FLZ039-042-043-048>052-055>057-060>062-065-172200- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 449 AM EST MON NOV 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... THE DRY AIRMASS WILL REMAIN OVER THE AREA TODAY WHILE EVEN DRIER AIR ALOFT MIXES DOWN TO THE SURFACE IN THE AFTERNOON FOR INCREASED FIRE WEATHER DANGER. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED FOR THIS AFTERNOON ACROSS MOST OF WEST CENTRAL AND SOUTHWEST FLORIDA WITH FOUR OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT ANTICIPATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...EXCESSIVE COLD IMPACT... A COLD FRONT WILL MOVE OVER THE AREA EARLY TUESDAY WITH A VERY COLD AND DRY CANADIAN HIGH PRESSURE AREA BUILDING INTO THE REGION PRODUCING NEAR FREEZING TEMPERATURES AND AREAS OF FROST OVER THE NATURE COAST AND PATCHY FROST ELSEWHERE TUESDAY NIGHT AND EARLY WEDNESDAY MORNING. ...WIND AND SEA IMPACT... WINDS AND SEAS OVER THE COASTAL WATERS WILL INCREASE TO NEAR ADVISORY CRITERIA ONCE AGAIN TUESDAY INTO WEDNESDAY AS STRONG HIGH PRESSURE BUILDS SOUTH OVER THE GULF REGION. ...FIRE WEATHER IMPACT... DRY AIR WILL REMAIN OVER THE AREA FOR MOST OF THE WEEK LEADING TO AN INCREASED FIRE WEATHER DANGER. A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY AFTERNOON ACROSS MOST OF WEST CENTRAL AND SOUTHWEST FLORIDA WITH THE POTENTIAL FOR FOUR OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT. MORE FIRE WEATHER WATCHES AND RED FLAG WARNINGS WILL BE POSSIBLE DURING THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. DAVIS
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 3:44 AM EST | Freeze Watch | TBW | Sumter | 34 hr |
| Nov 18, 3:44 AM EST | Freeze Warning | TBW | Sumter | 28 hr |
| Nov 18, 3:44 AM EST | Hard Freeze Warning | TBW | 28 hr | |
| Nov 18, 3:51 AM EST | Small Craft Advisory | TBW | 30 hr | |
| Nov 18, 5:22 AM EST | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 24 hr |
| Nov 18, 5:22 AM EST | Red Flag Warning | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 12 hr |
| Nov 18, 1:38 PM EST | Red Flag Warning | TBW | Sumter | 27 hr |
Nearby
Wind Chill Advisories in Florida, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.